Hail, Cheyenne
- When
- June 13, 5:20 PM MST
- Where
- Cheyenne County, 11 mi NNW of Wild Horse
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.967, -103.083
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 1:24 PM MST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT WED JUN 13 2001 FORECAST CHALLENGES ARE AREAS OF SVR TONIGHT AND CHANCES OF POPS TOMORROW. MODELS AREA ALL HAVING DIFFERING PROBLEM AREAS IN INITIALIZATION AND TRACKING OF FEATURES OUT TO 18Z. THE AVN IS DOING A SLIGHTLY BETTER JOB TRACKING VORT FEATURES IN THE WEST...WHILE THE ETA IS HANDLING BL MOISTURE MUCH BETTER WITH THE NGM A CLOSE SECOND. THE ETA IS CLOSE WITH POSITION OF SFC LOW IN SE CO...BUT IS TOO DEEP. WITH MOISTURE BEING THE MORE IMPORTANT FACTOR IN THIS SCENARIO...WILL GO MORE HEAVILY TOWARDS THE ETA FOR THIS PACKAGE. TONIGHT CONVECTION FIRES UP ALONG STALLED COLD FRONT DRAPED ALONG EASTERN EDGE OF CWA. BEST CAPE LIES ALONG AND EAST OF THIS BOUNDARY...WITH GOOD 0-6KM SHEAR OF GREATER THAN 80KTS. INSTABILITY DROPS OFF SHARPLY BEHIND...SO WILL KEEP MENTION OF POSSIBLE SVR CONFINED TO THIS AREA. VERY GOOD DYNAMICS EXIST BEHIND FRONT WITH UPGLIDE AND H7 OMEGA VALUES IN EXCESS OF 20. HOWEVER...BIGGEST CONCERN WILL BE CONVECTIVE INTERCEPTION...SO WILL NOT GO ABOVE GUIDANCE ON POPS. STRONG BL WINDS OF 30 KTS ENTER BEHIND SW PASSAGE. WITH NIGHT TIMING OF WINDS...WILL NOT GO WITH A WIND ADVISORY. AREA IS GRAZED BY LEFT FRONT OF 100KT JET TOMORROW MORNING...SO EVEN WITH MOSTLY DOWNSLOPE WINDS WILL KEEP SLIGHT TO CHANCE POPS. WEAK RIDGE BUILD INTO AREA BY FRIDAY....AND WITH SW WINDS WILL GO SLIGHTLY ABOVE ETA AND AVN H7 SUPPORTED TEMPS...WHICH ARE A LITTLE BELOW FWC TEMPS. IN THE EXTENDED... MODELS IN ROUGH AGREEMENT WITH MAJOR FEATURES...WITH SOME MINOR DIFFERENCES. THE ECMWF IS MORE AMPLIFIED WITH RIDGE OVER ROCKIES AND LOW IN THE ATLANTIC THAN THE MRF. THE ECMWF IS MUCH TOO COOL UNDER THIS MORE AMPLIFIED RIDGE POSITION THAN WOULD BE INDICATED. WILL TREND TOWARDS THE MRF FOR THIS REASON. AS THERE IS LOW CONFIDENCE IN SW TIMING IN THIS NEARLY ZONAL FLOW WILL KEEP A CHANCE OF THUNDERSTORMS FOR LATTER HALF OF THE EXTENDED. .GLD...NONE. SVEN
COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 542 PM MDT WED JUN 13 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT (MIDNIGHT CDT) FOR PORTIONS OF EAST CENTRAL COLORADO...NORTHWEST KANSAS AND SOUTHWEST NEBRASKA... A STRONG COLD FRONT MOVING INTO NORTHEAST COLORADO WILL CLASH WITH MOIST UNSTABLE AIR TONIGHT. AS THIS COLD FRONT COLLIDES WITH THIS UNSTABLE AIR MASS...THUNDERSTORMS WILL DEVELOP. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE. THE GREATEST THREAT FROM THESE STORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER AND WINDS IN EXCESS OF 75 MPH. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. SVEN
The Pueblo radar (KPUX), 111 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253324, 5253325.